Alert archive / Alabama / Gale Warnings in 2024

Gale Warning 12, NWS Mobile, AL

December 10, 2024

NWS Mobile, AL issued this gale warning at Dec 10, 2024, 3:33 AM CST. It took effect at Dec 11, 2024, 12:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2024, 3:33 AM CST (09:33 UTC)
In effect from
Dec 11, 2024, 12:00 AM CST
Expired
Dec 11, 2024, 3:00 PM CST
In force
15 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

252 
WHUS74 KMOB 100933
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
333 AM CST Tue Dec 10 2024

GMZ670-675-101745-
/O.NEW.KMOB.GL.W.0012.241211T0600Z-241211T2100Z/
/O.EXT.KMOB.SC.Y.0057.241211T2100Z-241212T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
333 AM CST Tue Dec 10 2024

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM WEDNESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 5 to 8 ft expected. For the Small 
  Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt 
  and seas 4 to 7 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from midnight tonight to 3 PM CST 
  Wednesday. For the Small Craft Advisory, from 3 PM Wednesday 
  to midnight CST Wednesday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ633>636-101745-
/O.EXA.KMOB.SC.Y.0057.241211T0600Z-241211T2100Z/
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
333 AM CST Tue Dec 10 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST WEDNESDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt and 
  seas 1 to 2 ft expected.

* WHERE...Perdido Bay, Pensacola Bay System, Western 
  Choctawhatchee Bay and Eastern Choctawhatchee Bay.

* WHEN...From midnight tonight to 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-631-101745-
/O.CON.KMOB.MF.Y.0011.000000T0000Z-241210T1800Z/
/O.CON.KMOB.SC.Y.0057.241211T0600Z-241211T2100Z/
Northern Mobile Bay-Southern Mobile Bay-
333 AM CST Tue Dec 10 2024

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CST WEDNESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to 1 NM or less. For the Small Craft Advisory, 
  northwest winds 15 to 25 kt with gusts up to 30 kt and seas 1 
  to 2 ft expected.

* WHERE...Northern Mobile Bay and Southern Mobile Bay.

* WHEN...For the Dense Fog Advisory, until noon CST today. For 
  the Small Craft Advisory, from midnight tonight to 3 PM CST 
  Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ632-101745-
/O.CON.KMOB.SC.Y.0057.241211T0600Z-241211T2100Z/
Mississippi Sound-
333 AM CST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CST WEDNESDAY...

* WHAT...Northwest winds around 20 kt with gusts up to 30 kt and 
  seas 1 to 3 ft expected.

* WHERE...Mississippi Sound.

* WHEN...From midnight tonight to 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-101745-
/O.CON.KMOB.SC.Y.0057.241211T0600Z-241212T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
333 AM CST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 2 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...From midnight tonight to midnight CST Wednesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
956 
WHUS74 KMOB 101852
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1252 PM CST Tue Dec 10 2024

GMZ670-675-110300-
/O.CON.KMOB.GL.W.0012.241211T0600Z-241211T2100Z/
/O.CON.KMOB.SC.Y.0057.241211T2100Z-241212T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1252 PM CST Tue Dec 10 2024

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 5 to 8 ft expected. For the Small 
  Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt 
  and seas 4 to 7 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from midnight tonight to 3 PM CST 
  Wednesday. For the Small Craft Advisory, from 3 PM Wednesday 
  to midnight CST Wednesday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ630>636-110300-
/O.CON.KMOB.SC.Y.0057.241211T0600Z-241211T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1252 PM CST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 1 to 2 ft expected.

* WHERE...Northern Mobile Bay and Southern Mobile Bay.

* WHEN...From midnight tonight to 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-110300-
/O.CON.KMOB.SC.Y.0057.241211T0600Z-241212T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1252 PM CST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 2 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...From midnight tonight to midnight CST Wednesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
029 
WHUS74 KMOB 110258
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
858 PM CST Tue Dec 10 2024

GMZ670-675-111100-
/O.CON.KMOB.GL.W.0012.241211T0600Z-241211T2100Z/
/O.CON.KMOB.SC.Y.0057.241211T2100Z-241212T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
858 PM CST Tue Dec 10 2024

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 5 to 8 ft expected. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and seas 4 to 7 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from midnight tonight to 3 PM CST 
  Wednesday. For the Small Craft Advisory, from 3 PM Wednesday 
  to midnight CST Wednesday night.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ630>636-111100-
/O.CON.KMOB.SC.Y.0057.241211T0600Z-241211T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
858 PM CST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 PM CST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas up to 3 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From midnight tonight to 3 PM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-111100-
/O.CON.KMOB.SC.Y.0057.241211T0600Z-241212T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
858 PM CST Tue Dec 10 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT CST WEDNESDAY NIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 2 to 5 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...From midnight tonight to midnight CST Wednesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
801 
WHUS74 KMOB 110855
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
255 AM CST Wed Dec 11 2024

GMZ670-675-111700-
/O.CON.KMOB.GL.W.0012.000000T0000Z-241211T2100Z/
/O.CON.KMOB.SC.Y.0057.241211T2100Z-241212T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
255 AM CST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 5 to 8 ft. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  and seas 4 to 7 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 3 PM CST this afternoon. 
  For the Small Craft Advisory, from 3 PM this afternoon to 
  midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ650-655-111700-
/O.EXT.KMOB.SC.Y.0057.000000T0000Z-241212T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
255 AM CST Wed Dec 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>636-111700-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-241211T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
255 AM CST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 25 kt and waves up to 3 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
046 
WHUS74 KMOB 111457
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
857 AM CST Wed Dec 11 2024

GMZ670-675-112300-
/O.CON.KMOB.GL.W.0012.000000T0000Z-241211T2100Z/
/O.CON.KMOB.SC.Y.0057.241211T2100Z-241212T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
857 AM CST Wed Dec 11 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST TONIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 35 kt and seas 6 to 8 ft. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  and seas 4 to 7 ft expected.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 3 PM CST this afternoon. 
  For the Small Craft Advisory, from 3 PM this afternoon to 
  midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

GMZ630>636-112100-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-241211T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
857 AM CST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas up to 3 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-112300-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-241212T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
857 AM CST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
899 
WHUS74 KMOB 112109
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
309 PM CST Wed Dec 11 2024

GMZ670-675-120600-
/O.EXP.KMOB.GL.W.0012.000000T0000Z-241211T2100Z/
/O.CON.KMOB.SC.Y.0057.000000T0000Z-241212T0600Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
309 PM CST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 6 
  to 8 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>636-112215-
/O.EXP.KMOB.SC.Y.0057.000000T0000Z-241211T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
309 PM CST Wed Dec 11 2024

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds continue to relax across local bays and sounds this
afternoon.

$$

GMZ650-655-120000-
/O.CON.KMOB.SC.Y.0057.000000T0000Z-241212T0000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
309 PM CST Wed Dec 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Northwest winds around 20 kt with gusts up to 25 kt and
  seas 3 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Dec 9, 10:48 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 9, 10:48 PM CST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1048 PM CST Mon Dec 9 2024

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1040 PM CST Mon Dec 9 2024

A shortwave over the area is lifting quickly out to the northeast.
Showers will end in most areas over the next one to three hours. A
mix of mainly VFR to MVFR cigs and vsbys should prevail through
just before sunrise, except at KBFM where some advective dense
sea fog may move in as low level winds temporarily shift back to
the southeast.

IFR cigs should redevelop around sunrise at KMOB and KBFM along
with a few showers and reduced vsbys potentially to LIFR in sea
fog at KBFM. This should persist through the morning hours.
Further southeast at KJKA and KPNS, mainly dry conditions and MVFR
to VFR cigs and vsbys will prevail. A band of showers and
thunderstorms should develop by afternoon over southeast
Mississippi and southwest Alabama and slowly move east through
Tuesday evening. /JLH

&&

.PREV DISCUSSION... /issued 343 PM CST Mon Dec 9 2024/

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

.NEAR TERM... (Now through Tuesday)
Issued at 343 PM CST Mon Dec 9 2024

09.12Z upper analysis shows the deep south under a west/southwest
flow at high levels in the geopotential height fields with short-
wave energy passing out of LA and expected to deamplify the
remainder of the day as it lifts across central MS/AL. At the
surface, we are warm sectored south of a better defined, but
quasi-stationary front draped from the Red River Valley of TX/OK
to the Mid MS River Valley. A weak surface trough was oriented
from southern MS, southwest to across southeast to south-central
LA. Along this surface trough, a zone of precipitable water values
from 1.4 to 1.8 inches was aligned and considering the
intersecting surface boundary and the mid level impulse passage
riding east northeast in the flow aloft provides enough ascent to
keep the local area unsettled. Radar shows a fairly solid area of
rains streaming east northeast mainly along and west of I-65.
Little in the way of thunder at present time within the rain band
as radar returns are stratiform/low topped considering little to
no instability as mid level lapse rates are around 5.5 C/KM and
little to no convective available potential energy (CAPE). There
is however a bit of instability (Surface Based Cape at 500-1000
J/KG) poking up into the western FL Panhandle which is lending
credence of thunder support so will be watching this area. Some of
the rains moderate to locally heavy, but with higher intensity
drought and elevated flash flood guidance, forecasters will hold
off on issuance of a larger areal flash flood watch. Feel any
flooding issues coming from higher rainfall rates => runoff will
be isolated and confined to areas subject to poor drainage. Since
midnight, several observations primarily over southeast MS and
interior southwest AL already have received 1 to 2 inches.

Flow aloft changes little tonight with moisture axis aligned
northeast to southwest from the southern Carolinas to off the LA
coast. There is a signal in the latest short range ensembles of
patchy fog development overnight and have included this in the
gridded forecast. There is also indications in the guidance that
coverage of precipitation lowers a bit by late evening before
trending back up by daybreak and into the day Tuesday as upper
trough begins to sharpen over the Plains down into TX causing
upper level support/ascent to increase along a southeastward
moving cold front. The front approaches the western zones by late
in the day Tuesday and will make passage across the I-65 corridor
Tuesday night. The better coverage of showers and storms will
shift east of I-65 by late Tuesday night/early Wed AM with the
frontal passage. May see a mix of thunder within the larger
coverage of warm sector showers Tuesday and Tuesday night as a
narrow low level H85 jet strengthens combined with 0-6km bulk
shear magnitudes increasing to 40 to 60 kts. Instability is mostly
weak considering degree of cloud cover/rain. Parameters appear to
be a bit out of phase amongst solutions but enough will be
present for a Marginal Risk of a sub-severe storm or very
isolated, brief severe storm here and there with a strong to
isolated damaging wind gust threat being the main impact in any of
those. Still could also see some moderate to locally heavy
downpours and potential isolated water issues in areas subject to
poor drainage.

Temperatures will be mild and well above normal by December
standards with highs Tuesday in the lower to mid 70s interior to
mid 70s coast. Lows will also be mild and well above normal
tonight in the lower to mid 60s interior to mid 60s coast. Lows
trend colder Tuesday night as cold air advection arrives in the
wake of the frontal passage, 37 to 42 northwest of I-65 to mid
40s east of the Interstate, southward to the coast. /10

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 343 PM CST Mon Dec 9 2024

A large upper trough continues to push across the eastern CONUS to
start the period with a surface cold front marching its way
through the forecast area early Wednesday morning. Any lingering
showers and storms will quickly shift east of the area mid to late
morning with dry, cold air working its way into the area. Surface
high pressure slides into the region keeping things dry through
Friday in the cold fronts wake. Heading into the weekend, another
upper trough approaches the region and high pressure shifts east
putting us back into a warm air advection regime. Rain chances
will be on the increase again as we head into the weekend with
isolated to scattered coverage each day, best chances on Saturday.
The next upper trough approaches by the beginning of next week
which will likely bring another increase in rain chances.
Temperatures follow a similar roller coaster with highs in the
50's and lows in the upper 20's and lower 30's through Thursday
night. Temperatures warm back to near seasonable norms in the
lower to middle 60's over the weekend and lows in the 40's over
the interior and 50's nearer the coast. A Low risk of rip currents
will exist Wednesday through Friday. MM/25

&&

.MARINE...
Issued at 343 PM CST Mon Dec 9 2024

Short range ensembles indicate elevated probabilities of advective
type fog over Mobile Bay where warmer, moist southerly flow
characterized by dewpoints 65-70 degrees is over-riding cooler
bay temperatures 54-59 degrees. Have noticed some mixing
out/improved visibilities at time of writing but expect
restrictions to lower after dark again. Dense fog advisory remains
in effect until 6 AM Tue and could be expanded for the remainder
of Mobile Bay. Considering high confidence of increasing
northwesterly flow to small craft advisory criteria in the wake of
a strong frontal passage Tue night, small craft advisories have
been posted and will continue into Wed for Mobile Bay, out across
the open Gulf. Seas markedly higher Tuesday night into Wednesday
with highest seas 6, to perhaps 9 feet in the 20 to 60 NM zones
considering the northwesterly fetch. We may see a brief window
where wind gusts could increase to gale force and will continue to
monitor over the next couple shifts for a possible upgrade to the
advisory. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      63  74  43  55  33  56  38  61 /  80  90  90  20   0   0   0   0
Pensacola   66  75  47  57  38  56  43  62 /  90  80 100  40   0   0   0   0
Destin      67  76  50  60  40  57  45  63 /  90  80 100  60   0   0   0   0
Evergreen   61  74  42  53  31  55  33  60 /  80  90 100  20   0   0   0   0
Waynesboro  62  72  38  54  30  54  34  60 /  60  90  60   0   0   0   0   0
Camden      61  70  39  52  30  53  33  59 /  60  90  90  20   0   0   0   0
Crestview   62  77  44  55  30  56  34  62 /  90  80 100  40   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Dense Fog Advisory until noon CST Tuesday for GMZ630-631.

     Small Craft Advisory from midnight Tuesday night to 3 PM CST
     Wednesday for GMZ630>632.

     Small Craft Advisory from midnight Tuesday night to midnight CST
     Wednesday night for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 10:29 PM CSTAreal Flood AdvisoryMOBEscambia3 hr
Dec 10, 12:30 PM CSTSpecial Weather StatementMOBStone45 min
Dec 10, 1:15 PM CSTSpecial Weather StatementMOBGeorge45 min

Nearby

Gale Warnings in Alabama, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.